RLS (Restless Legs Syndrome)


  #1  
Old 05-11-17, 02:11 PM
enougher's Avatar
Member
Thread Starter
Join Date: Aug 2012
Posts: 131
Received 0 Votes on 0 Posts
RLS (Restless Legs Syndrome)

I'm not sure if anyone is familiar with RLS (Restless Legs Syndrome), but I have it and it is literally driving me insane. If I sit still for even a few seconds, I get this creepy crawly feeling in either my legs, or upper body. My doctor has prescribed my certain medications to no avail of any relief. I have to get up in the middle of the night, put on my shoes, and go outside to walk a half a mile just to get some sort of relief. Does anyone else have this? And if so, how do you manage?
 
  #2  
Old 05-11-17, 03:20 PM
PJmax's Avatar
Group Moderator
Join Date: Oct 2012
Location: Northern NJ - USA
Posts: 61,837
Received 1,476 Votes on 1,364 Posts
A senior member of my family has RLS but not to the extent you do. It affects her mostly at night. She takes low level doses of Mirapex.... and it does help.
 
  #3  
Old 05-11-17, 08:18 PM
Handyone's Avatar
Member
Join Date: Aug 2000
Location: U.S.
Posts: 5,450
Received 0 Votes on 0 Posts
I have RLS on occasion but haven't done anything about it. I'm going to check out the med Pete mentioned.
It is very irritating when it kicks in bad.
 
  #4  
Old 05-12-17, 11:09 AM
S
Group Moderator
Join Date: Oct 2004
Location: WI/MN
Posts: 19,630
Received 98 Votes on 86 Posts
Tell your doc the Rx did not provide relief. There are likely other options available.
 
  #5  
Old 05-12-17, 01:51 PM
F
Member
Join Date: Mar 2006
Location: Wet side of Washington state.
Posts: 18,495
Received 36 Votes on 28 Posts
There are several drugs used for RLS. Pramipexole (Mirapex) is a very common one and it has a pretty wide range of effective dosages with minimal adverse effects. I started on one-half milligram years ago and I now take a full milligram along with a 500 milligram acetaminophen (generic Tylenol) when it bothers me. I could double that dosage without any significant adverse reactions if I needed.

I was also prescribed Lyrica at one point but it made me so dizzy I still couldn't walk straight 24 hours after taking a single pill.

Definitely talk with your doctor about your problems. Doctors ARE smart but they are not mind readers. If you do not speak up about your problems they can only assume you have none. If you feel you cannot talk with your doctor then it is time to find a new doctor, one you CAN talk with.
 
 

Thread Tools
Search this Thread
 
Ask a Question
Question Title:
Description:
Your question will be posted in: